Chondrodysplasia Punctata: A Case Report of Fetal Warfarin Syndrome

  • Swachchhanda Songmen Department of Radiology and Imaging, Tribhuvan University Teaching Hospital, Kathmandu, Nepal
  • Om Biju Panta Department of Radiology and Imaging, Koshi Zonal Hospital, Morang, Nepal.
  • S Sharma Paudel Department of Radiology and Imaging, Tribhuvan University Teaching Hospital, Kathmandu, Nepal.
  • Ram Kumar Ghimire Department of Radiology and Imaging, Tribhuvan University Teaching Hospital, Kathmandu, Nepal.

Abstract

Chondrodysplasia punctata is abnormal calcification in the cartilage of developing bones and has been seen in association with deranged vitamin K metabolism. Warfarin, an oral anticoagulant acting on vitamin K dependent clotting factors is known to cause chondrodysplasia punctata. Despite the knowledge of the condition the management of patients with prosthetic heart valves might require use of the drug for anticoagulation. Here, we present a case of a fetal warfarin syndrome in a second born child of a 27 year lady under warfarin for prosthetic heart valve. The pregnancy was complicated by polyhydramnios in third trimester and terminated at term by normal vaginal delivery. The baby was well, except for facial dysmorphism in the form of depressed nasal bridge, narrow nares and suspected left choanal atresia. Radiograph revealed stippled ephiphysis of vertebra, femora and humera supporting diagnosis of fetal warfarin syndrome. The baby did not develop any perinatal complication and was discharged home.
Keywords: Chondrodysplasia punctata; fetal warfarin syndrome; vitamin K deficiency.

Published
2017-06-08
How to Cite
SONGMEN, Swachchhanda et al. Chondrodysplasia Punctata: A Case Report of Fetal Warfarin Syndrome. Journal of Nepal Health Research Council, [S.l.], june 2017. ISSN 1999-6217. Available at: <http://jnhrc.com.np/index.php/jnhrc/article/view/977>. Date accessed: 28 july 2017.